Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suffering with kidney stones, prescribed Zerodol with Baralgin. How effective is the tablet?

Good Day, I live in Guyana, south America and my husband has been suffering from Kidney Stones fro the last 15 years. Normally when the stones are moving the doctor would prescribe Buscopan or Baralgin Tablets however yesterday he an attack and the doctor prescribed Zerodol to be used in conjunction with the Baralgin Tablets. i have never heard of this tablet. please advise on the side effects and how effective this tablet would be against the pains. Surgery is sort of not an option since what we were told is that with my husband s blood base type he has the tendency of forming the stones more faster as compared to someone who forms stones from the variety of foods eaten - Is this actually so????? also what can actually be done in order to prevent the stones forming, foods to stay away from and so forth???
Asked On : Sat, 8 Sep 2012
Answers:  2 Views:  432
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Hi, many thanks for the query!
To prevent recurrent stone formation, you need to do- Metabolic workup of 24 hrs urine sample, Sr. PTH, Sr. Calcium, Sr. Uric acid.
As per the reports, appropriate dietary instructions can be given.
If your Sr. Uric acid is raised, then uric acid synthesis inhibitors like allopurinol can be started, urine alkalizing agents with your Urologist's opinion.
Zerodol contains aceclofenac, that may cause more acidity, gastric problems as side effects if taken without antacids.
Take diuretics, antispasmodics (dicyclomine, drotaverine), pain killers (diclofenac) with your doctor's opinion.
If your stones are causing obstruction to urine outflow, viz. lodged in ureters, they will cause back pressure changes in the form of hydronephrosis/hydroureter, impairing renal function over a period of time, so, you should do repeat USG KUB, RFT, if suggestive of obstruction, must remove them surgically.
Drink plenty of water so that at least 2-3 litres of urine is voided in 24 hrs.
Wish you a good health.
Take care.
Answered: Sun, 7 Jul 2013
I find this answer helpful

 1 user finds this helpful

  User's Response
Aceclofenac (zerodol ) are non-steroidal anti-inflammatory drug and used to relieve pain and inflammation and will have positive effect on him. Sometime this drug can cause adverse effects as a indigestion, heartburn, stomach pain and discomfort, diarrhea, headache, dizziness. If your husband will experience above mentioned effects then he need consult his Doctor for clarification. In many causes urinary calculi appear due to genetic predisposition. You can prevent recurrent calculi using diuretic drugs and increasing fluid intake > 3 liters per day, diet with low fat, low Na and high K , restriction of animal protein. If there will be confirmed infection , then treat accordingly.
I wish you and your husband good luck and speedy recovery,
Hope this helps and I have answered your query.

Best Regards,

Answered: Sat, 8 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor